Please use this identifier to cite or link to this item: http://hdl.handle.net/10553/54367
Title: The propagation problem in longest-edge refinement
Authors: Suárez, José P. 
Plaza, Ángel 
Carey, Graham F.
UNESCO Clasification: 120601 Construcción de algoritmos
Keywords: Mesh refinement
Longest edge
Propagation path
Issue Date: 2005
Journal: Finite Elements in Analysis and Design 
Abstract: Two asymptotic properties that arise in iterative mesh refinement of triangles are introduced and investigated. First, we provide theoretical results showing that recursive application of uniform four triangles longest-edge (4T-LE) partition to an arbitrary unstructured triangular mesh produces meshes in which the triangle pairings sharing a common longest edge asymptotically tend to cover the area of the whole mesh. As a consequence, we prove that for a triangle, the induced exterior conforming refinement zone extends on average to a few neighbor adjacent triangles. We determine the asymptotic extent of this propagating path and include results of supporting numerical experiments with uniform and adaptive mesh refinement. Similar behavior and LE propagation from a four triangle self similar (4T-SS) local subdivision alternative is analyzed and compared numerically. Hybrid 4T-LE and 4T-SS LE schemes are also considered. The results are relevant to mesh refinement in finite element and finite volume calculations as well as mesh enhancement in Computer Graphics and CAGD.
URI: http://hdl.handle.net/10553/54367
ISSN: 0168-874X
DOI: 10.1016/j.finel.2005.06.005
Source: Finite Elements in Analysis and Design[ISSN 0168-874X],v. 42, p. 130-151
Appears in Collections:Artículos
Show full item record

SCOPUSTM   
Citations

12
checked on Jan 29, 2023

WEB OF SCIENCETM
Citations

8
checked on Oct 2, 2022

Page view(s)

95
checked on Oct 15, 2022

Google ScholarTM

Check

Altmetric


Share



Export metadata



Items in accedaCRIS are protected by copyright, with all rights reserved, unless otherwise indicated.